John Kellett, MD
To the Editor: In April 1988 a 45-year-old white woman presented with mild symptoms of recurrent thyrotoxicosis. Propylthiouracil, 100 mg three times a day, with which she had been treated 3 years previously, was restarted. One month later ampicillin and Sinutab Maximum Strength were prescribed for a mild upper respiratory infection. Two hours after starting both medications, the patient noted a "tingling" and redness in the pinae of both ears. Over the next 12 hours her ears became progressively more cold, purple, and intensely painful. She was otherwise well, with no rash or cyanosis of hands or feet, and no
Learn more about subscription options.
Register Now for a free account.
Kellett J. Thyrotoxicosis, Cryofibrinogenemia, Sinutab Maximum Strength, and Purple Ears. Ann Intern Med. 1989;110:668–669. doi: 10.7326/0003-4819-110-8-668
Download citation file:
Published: Ann Intern Med. 1989;110(8):668-669.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only